MAUDE Adverse Event Report: B.BRAUN MEDICAL SAS VENATECH CONVERTIBLE; VENA CAVA FILTER

B.BRAUN MEDICAL SAS VENATECH CONVERTIBLE; VENA CAVA FILTER
Model Number 5010028
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch history review: the manufacturing file was reviewed.It is compliant with the specifications and no abnormality was detected during production.No other similar complaint has been reported on this vena cava filter batch sold since (b)(6) 2019.Investigation: the involved device is not available for investigation; the filter is still implanted in the patient's body.Some x-rays pictures were forwarded for analysis but they do not allow us to determine the origin of the incorrect filter deployment.Conclusion: the elements received do not allow us to determine the exact root cause of this incident.However the information received indicates that a central line was placed before the filter implantation.This could have lead to incorrect filter deployment.The ifu specify "do not use an access site previously used for the implantation of a central venous catheter.The implantation of a vena cava filter using an existing puncture site can result in an incomplete filter deployment due to the presence of tissue encapsulating the filter.This could result in possible filter migration and/or insufficient protection from pulmonary embolism." its is worth noting that the distal extremity of the sheathes are 100% checked in production to avoid any defect which could lead to filter blockage inside the sheath.Additionally, the filters in their delivery system are 100% examined to check the well positioning of the legs and avoid any tangling.No further action is currently envisaged.B braun medical (b)(4) has provided all the information currently available.In spite of all reasonable efforts being made to obtain further information, at this time we have not met with success.
 
Event or Problem Description
When deploying the convertible filter, a stabilizing leg got caught in the sheath and the filter ended up in the junction between the right atrium and the svc.The patient suffered no clinical adverse event from the deployment and a venatech lp filter was placed from the femoral approach without incident.Placed via the jugular approach.Filter location: supra-renal.The patient has not undergone surgery since the filter placement.Time frame of event: during implant.The patient suffered no adverse clinical event where the convertible filter is lodged.The patient is fine as described by physician.Updated information: indication for filter placement: pe when anticoagulant is contraindicated.There was a central line in place when the filter was implanted.Deployment level: the convertible filter was deployed in the correct place (below the renal veins) but the filter was pulled by the sheath (when the sheath was removed).While the sheath was being removed, a filter leg was caught in the sheath.Then the physician pulled the filter and sheath back and the filter released from the sheath.The physician snared the filter to get it part way out of the heart.

Brand Name
VENATECH CONVERTIBLE
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
B.BRAUN MEDICAL SAS
26 rue armengaud
saint cloud, 92210
FR  92210
MDR Report Key10158491
Report Number9612452-2020-00020
Device Sequence Number19658154
Product Code DTK
UDI-Device Identifier04027478130752
UDI-Public04027478130752
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Model Number5010028
Device Catalogue Number5010028
Device Lot Number36946554
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2020
Initial Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight97